Alert archive / North Dakota / Red Flag Warnings in 2025
Red Flag Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Apr 10, 2025, 1:27 PM MDT for 29 counties in North Dakota. It took effect at Apr 11, 2025, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2025, 1:27 PM MDT (19:27 UTC)
- In effect from
- Apr 11, 2025, 10:00 AM MDT
- Expired
- Apr 11, 2025, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
All 29 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Ward County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 97 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527 WWUS83 KBIS 101927 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 227 PM CDT Thu Apr 10 2025 ...RED FLAG WARNING FRIDAY AFTERNOON THROUGH THE EARLY EVENING FOR WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA... .Critical fire weather conditions are expected Friday afternoon through early Friday evening across western and portions of central North Dakota. Temperatures will climb to into the 70s degrees, with afternoon minimum relative humidity dropping as low as 12 percent. Southerly winds will increase to around 20 mph, with gusts up to 35 mph possible. Any initial attack fires will rapidly spread and become difficult to suppress. NDZ001>003-009>012-017>022-031>036-040>047-050-110730- /O.NEW.KBIS.FW.W.0004.250411T1600Z-250412T0200Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McHenry-McKenzie- Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-Billings-Stark- Morton-Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Emmons-Logan-McIntosh- 227 PM CDT Thu Apr 10 2025 /127 PM MDT Thu Apr 10 2025/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM CDT /10 AM MDT/ to 9 PM CDT /8 PM MDT/ Friday. * WINDS...South 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * AFFECTED AREA...Western and Central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
156 WWUS83 KBIS 110343 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 1043 PM CDT Thu Apr 10 2025 ...RED FLAG WARNING FRIDAY INTO FRIDAY EVENING FOR WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA... .Critical fire weather conditions are expected late morning Friday through Friday evening across western and portions of central North Dakota. Temperatures will climb to into the 70s to around 80, with afternoon minimum relative humidity values dropping as low as 12 percent. Southerly winds will increase to 20 to 25 mph, with gusts to 35 mph. Any fires that ignite will rapidly spread and become difficult to control. NDZ001>003-009>012-017>022-031>036-040>047-050-111815- /O.CON.KBIS.FW.W.0004.250411T1600Z-250412T0200Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McHenry-McKenzie- Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-Billings-Stark- Morton-Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Emmons-Logan-McIntosh- 1043 PM CDT Thu Apr 10 2025 /943 PM MDT Thu Apr 10 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA... * WINDS...South 20 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * AFFECTED AREA...Western and much of Central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
821 WWUS83 KBIS 110959 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 459 AM CDT Fri Apr 11 2025 ...RED FLAG WARNING FROM LATE THIS MORNING INTO THIS EVENING FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA... .Critical fire weather conditions are expected late this morning through this evening across western and much of central North Dakota. Temperatures will climb to into the 70s to around 80, with afternoon minimum relative humidity values dropping as low as 10 percent. Southerly winds will increase to 20 to 25 mph, with gusts to 35 mph. Any fires that ignite will rapidly spread and become difficult to control. NDZ004-112200- /O.EXA.KBIS.FW.W.0004.250411T1600Z-250412T0200Z/ Bottineau- 459 AM CDT Fri Apr 11 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR BOTTINEAU COUNTY... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 9 PM CDT this evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 14 percent. * AFFECTED AREA...Bottineau County. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NDZ001>003-009>012-017>022-031>036-040>047-050-112200- /O.CON.KBIS.FW.W.0004.250411T1600Z-250412T0200Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McHenry-McKenzie- Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-Billings-Stark- Morton-Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Emmons-Logan-McIntosh- 459 AM CDT Fri Apr 11 2025 /359 AM MDT Fri Apr 11 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA... * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * AFFECTED AREA...Western and much of Central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NH
556 WWUS83 KBIS 111930 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 230 PM CDT Fri Apr 11 2025 ...RED FLAG WARNING IN EFFECT UNTIL THIS EVENING FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA... .Critical fire weather conditions are expected through this evening across western and much of central North Dakota. Temperatures will climb to into the 70s to around 80, with afternoon minimum relative humidity values dropping as low as 10 percent. Southerly winds will increase to 20 to 25 mph, with gusts to 35 mph. Any fires that ignite will rapidly spread and become difficult to control. NDZ001>004-009>012-017>022-031>036-040>047-050-120200- /O.CON.KBIS.FW.W.0004.000000T0000Z-250412T0200Z/ Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry- McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley- Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant- Bowman-Adams-Sioux-Emmons-Logan-McIntosh- 230 PM CDT Fri Apr 11 2025 /130 PM MDT Fri Apr 11 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA... * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * AFFECTED AREA...Western and much of Central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
922 WWUS83 KBIS 120202 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 902 PM CDT Fri Apr 11 2025 NDZ001>004-009>012-017>022-031>036-040>047-050-120315- /O.EXP.KBIS.FW.W.0004.000000T0000Z-250412T0200Z/ Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry- McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley- Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant- Bowman-Adams-Sioux-Emmons-Logan-McIntosh- 902 PM CDT Fri Apr 11 2025 /802 PM MDT Fri Apr 11 2025/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA... Temperatures continue to decrease across the area resulting in increased relative humidity and decreasing winds. Therefore, the Red Flag Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 10, 11:23 AM MDT, 2 hours 4 minutes earlier. Its key messages:
- Near critical fire weather conditions are expected this afternoon across portions of southwestern and south central North Dakota.
- Critical fire weather conditions are possible Friday across much of western and central North Dakota.
- Temperatures will continue warming through Saturday, turning colder Sunday with widespread medium to high chances for rain Sunday and Monday. Some snow may mix in Sunday night into Monday morning.
Area forecast discussion, Apr 10, 11:23 AM MDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1223 PM CDT Thu Apr 10 2025 .KEY MESSAGES... - Near critical fire weather conditions are expected this afternoon across portions of southwestern and south central North Dakota. - Critical fire weather conditions are possible Friday across much of western and central North Dakota. - Temperatures will continue warming through Saturday, turning colder Sunday with widespread medium to high chances for rain Sunday and Monday. Some snow may mix in Sunday night into Monday morning. && .UPDATE... Issued at 1218 PM CDT Thu Apr 10 2025 Temperatures have warmed into the 50s and 60s across the state. Quiet weather continues across the region, therefore no updates are needed at this time. UPDATE Issued at 925 AM CDT Thu Apr 10 2025 Temperatures continue to warm across the region as low clouds in the James River Valley from the yesterday's low pressure systems moves southeastward. Quiet weather will continue this afternoon with some near critical fire weather conditions along the North and South Dakota border. No updates are needed at this time as the forecast remains on track. UPDATE Issued at 600 AM CDT Thu Apr 10 2025 Generally quiet weather is found over the forecast area this morning. Low to mid based clouds have lingered over eastern North Dakota at the time of this update, but continue to clear from west to east. While the odd weather station has occasionally reported visibility reductions down to 3 miles or so, modest west to northwest winds up to around 10 MPH have inhibited the development of of notable fog so far. No adjustments to the forecast were necessary this morning, as it remains on track. && .DISCUSSION... Issued at 330 AM CDT Thu Apr 10 2025 Northwesterly flow is found over western and central North Dakota this morning as an upper level ridge builds from the west. The settling of this ridge over the northern Plains will promote the warm and dry conditions expected across the forecast area through the remainder of the workweek. Before that, however, a weak shortwave traveling down the eastern edge of this building ridge is producing cloudy skies over eastern North Dakota, including the James River Valley and the Turtle Mountains. Short term models continue to advertise visibility reductions across this area due to the development of fog. However, with northwesterly winds remaining somewhat elevated overnight, we instead anticipate low stratus to develop and linger this morning before clearing eastward by the mid afternoon. Otherwise, today, breezy north winds are anticipated across portions of south central North Dakota, with sustained speeds from 20 to 25 MPH and gusts up to 30 MPH possible. With high temperatures broadly in the 50s to lower 60s, and minimum relative humidities as low as 19 percent across portions of southwestern and south central North Dakota this afternoon, near critical fire weather conditions are expected over a few of our southern counties. Friday is then expected to the warmest day of the week as the upper level ridge and associated thermal axis settles over the Great Plains. High temperatures through the day Friday are forecast the lower 60s east up to the mid 70s west. Breezy conditions are again expected across much of the forecast area Friday as the pressure gradient tightens ahead of an incoming, dry cold front moving in during the afternoon. With this, and low minimum relative humidities as low as 16 percent across western and portions of central North Dakota, near critical fire weather conditions are possible across much of the forecast area Friday afternoon. Behind the cold front, some light, post- frontal showers are possible (20 to 30 percent chance) overnight into Saturday. Looking ahead into this weekend, a deep upper level trough is progged to swing out of eastern Canada into the western CONUS. With this, a number of shortwaves ejecting ahead of this trough will begin to flatten the ridge late Friday through the day Saturday. A cooler airmass is thus expected to begin to be displaced over the northern Plains, resulting in high temperatures forecast broadly in the 60s on Saturday. Another, much more aggressive round is precipitation is also expected to move in from the west through the later half of the day Saturday, with rain becoming likely across the west overnight into Sunday as the ridge crosses over the Rockies and into the northern Plains. The ensemble becomings increasing discordant this point, with cluster analysis revealing two main scenarios. Scenario 1 is favored by the majority of ensemble members (Combined membership of ~65%), and is the drier of the two. In this scenario, the ridge is expected to close off into an upper level ridge over the Rockies, and then takes a more northerly route along the International Border late Sunday through late Monday. While widespread precipitation is still expected across the forecast area with this pattern, QPF would be more limited to our northern counties as the wetter axis falls into the southern Canadian Prairies. Scenario 2 is a minority cluster (~25% membership), and instead favors the ridge to remain open as it crosses the Rockies into the northern Plains, closing off only as it beings to exit to the east of the forecast area. With this pattern, QPF becomes more evenly dispersed across the forecast area as the wet axis falls across our northern counties instead. The remaining ensemble membership (~10%) falls into an underdispersed, GEFS dominated cluster which has the system evolve much more slowly, which vastly limits the amount of QPF falling across western and central North Dakota. In any scenario, mainly rain is expected to fall through this period, though some snow will mix in during the coolest hours of Monday morning. The more active pattern is expected to last Sunday into early next week, with widespread medium to high chances for rain across the forecast area both Sunday and and early Monday. Chances then taper off late Monday through Tuesday as the trough beings to exit off to our east. With this, more seasonable temperatures in the 40s and 50s are expected Sunday and Monday. With northwesterly to near zonal flow then anticipated to return Tuesday through the middle of next week, dry weather and warming temperatures are expected through the end of the forecast period. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1218 PM CDT Thu Apr 10 2025 VFR conditions continue across the state as gusty northwesterly winds are expected this afternoon. Winds are forecast to shift later tonight out of the south with windy conditions returning tomorrow afternoon. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Johnson DISCUSSION...Adam AVIATION...Johnson
Hazardous weather outlook, Apr 10, 11:16 AM MDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1216 PM CDT Thu Apr 10 2025 NDZ042-044>046-050-111730- Grant-Adams-Sioux-Emmons-McIntosh- 1216 PM CDT Thu Apr 10 2025 /1116 AM MDT Thu Apr 10 2025/ This Hazardous Weather Outlook is for portions of south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Near critical fire weather conditions are expected this afternoon through the early evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Near critical fire weather conditions are possible Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>004-009>012-017>022-031>036-040-041-043-047-111730- Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry- McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley- Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Bowman- Logan- 1216 PM CDT Thu Apr 10 2025 /1116 AM MDT Thu Apr 10 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Near critical fire weather conditions are possible Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ005-013-023-025-037-048-051-111730- Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey- 1216 PM CDT Thu Apr 10 2025 This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in North Dakota, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.